Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Lincoln, IL

April 4, 20118 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 4, 2011, 12:41 AM CDT for 8 counties in Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2011, 12:41 AM CDT (05:41 UTC)
Expired
Apr 4, 2011, 1:30 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Cass County, IL, Fulton County, IL, Logan County, IL, Mason County, IL, Menard County, IL, Peoria County, IL, Schuyler County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-426 J/kg
Mixed-layer LCL
2183 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS53 KILX 040541
SVRILX
ILC017-057-107-125-129-143-169-179-040630-
/O.NEW.KILX.SV.W.0016.110404T0541Z-110404T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1241 AM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  MASON COUNTY IN CENTRAL ILLINOIS...
  NORTHERN MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTH CENTRAL PEORIA COUNTY IN CENTRAL ILLINOIS...
  EAST CENTRAL SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 130 AM CDT.

* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM VERMONT TO ASTORIA TO ARENZVILLE...AND MOVING EAST
  AT 70 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  HAVANA...LEWISTOWN...MASON CITY...PEKIN...LINCOLN...
  CHANDLERVILLE...BATH...KILBOURNE...PETERSBURG...ST. DAVID...
  EASTON...GREENVIEW...MANITO...GREEN VALLEY...GLASFORD...SAN JOSE...
  MIDDLETOWN...SOUTH PEKIN...DELAVAN AND EMDEN.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 123 AND 134.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 91 AND 102.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4073 8956 4048 8930 4015 8928 3987 9034
      3988 9034 4016 9034 4032 9046 4038 9046
TIME...MOT...LOC 0542Z 248DEG 59KT 4036 9035 4021 9019
          3991 9020
WIND...HAIL 70MPH 0.88IN

$$

AEJ
3 follow-up statements
592 
WWUS53 KILX 040600
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
100 AM CDT MON APR 4 2011

ILC017-169-040609-
/O.CAN.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
SCHUYLER IL-CASS IL-
100 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND EAST CENTRAL
SCHUYLER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3999 8996 4011 8999 4025 9004 4034 9008
      4048 9020 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0559Z 248DEG 59KT 4049 8994 4031 8985
          4001 8986

$$

ILC057-107-125-129-143-179-040630-
/O.CON.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
LOGAN IL-MASON IL-MENARD IL-PEORIA IL-TAZEWELL IL-FULTON IL-
100 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FULTON...TAZEWELL...SOUTH CENTRAL PEORIA...NORTHERN MENARD...MASON
AND NORTHWESTERN LOGAN COUNTIES UNTIL 130 AM CDT...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ST. DAVID...TO 6 MILES NORTHWEST OF EASTON...TO 
TALLULA...MOVING EAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MASON CITY...PEKIN...LINCOLN...MANITO...GREENVIEW...GLASFORD...
  GREEN VALLEY...SAN JOSE...SOUTH PEKIN...MIDDLETOWN...DELAVAN...
  BARTONVILLE...BELLEVUE...MARQUETTE HEIGHTS...WEST PEORIA...CREVE
  COEUR...EMDEN...TREMONT...HARTSBURG AND EAST PEORIA.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 124 AND 134.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 92 AND 102.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3999 8996 4011 8999 4025 9004 4034 9008
      4048 9020 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0559Z 248DEG 59KT 4049 8994 4031 8985
          4001 8986
WIND...HAIL 70MPH 0.75IN

$$

AEJ
181 
WWUS53 KILX 040617
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
117 AM CDT MON APR 4 2011

ILC057-125-129-040626-
/O.CAN.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
MASON IL-MENARD IL-FULTON IL-
117 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON...NORTHERN
MENARD AND MASON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4008 8958 4019 8959 4031 8960 4048 8972
      4059 8986 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0616Z 248DEG 59KT 4067 8950 4043 8947
          4013 8946

$$

ILC107-143-179-040630-
/O.CON.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
LOGAN IL-PEORIA IL-TAZEWELL IL-
117 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAZEWELL...
SOUTH CENTRAL PEORIA AND NORTHWESTERN LOGAN COUNTIES UNTIL 130 AM
CDT...

AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM EAST PEORIA...TO HOPEDALE...TO 6 MILES WEST OF 
LINCOLN...MOVING EAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...HARTSBURG...MORTON...HOPEDALE...MACKINAW...ARMINGTON AND
  MINIER.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 124 AND 134.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 92 AND 102.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4008 8958 4019 8959 4031 8960 4048 8972
      4059 8986 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0616Z 248DEG 59KT 4067 8950 4043 8947
          4013 8946
WIND...HAIL 70MPH 0.75IN

$$

AEJ
100 
WWUS53 KILX 040627
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
127 AM CDT MON APR 4 2011

ILC107-143-179-040637-
/O.EXP.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
LOGAN IL-PEORIA IL-TAZEWELL IL-
127 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL...SOUTH CENTRAL
PEORIA AND NORTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 130 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 4008 8958 4019 8959 4031 8960 4048 8972
      4059 8986 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0627Z 248DEG 59KT 4074 8928 4049 8925
          4019 8924

$$

AEJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:18 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 4, 12:18 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1218 AM CDT MON APR 4 2011

.DISCUSSION...
ISSUED 915 PM CDT SUN APR 3 2011

STORMS ARE DEVELOPING ALONG THE COLD FRONT...SINCE THAT IS THE
ONLY PORTION OF THE AIRMASS THAT IS UNSTABLE ENOUGH TO
THUNDERSTORMS. OUR 00Z SOUNDING WAS QUITE CAPPED WITH LIMITED
MOISTURE. STORMS SHOULD BECOME LESS SEVERE IN THAT TYPE OF
AIRMASS. STORMS MAY CONTINUE TO PERSIST ACROSS OUR AREA...BUT
SEVERE REPORTS SHOULD BECOME LESS NUMEROUS. HAIL WILL BE THE MAIN
THREAT...WITH DAMAGING WINDS POSSIBLE.

THE SEVERE THUNDERSTORM WATCH GOES UNTIL 2 AM...AND STORM
EVOLUTION WILL DICTATE WHETHER ANOTHER WATCH WILL BE NEEDED BEYOND
THAT. STRATIFORM RAIN MAY LINGER FOR A TIME BEHIND THE FRONT...BUT
IT WILL NOT BE WIDESPREAD BASED ON UPSTREAM DRY INTRUSION BEHIND
THE FRONT.

TEMPS WILL REMAIN WARM FOR MUCH OF THE NIGHT DUE TO SOUTHERLY
WINDS CONTINUING FOR MUCH OF THE NIGHT AHEAD OF THE COLD FRONT.
EVEN AFTER THE FRONT PASSES...COLD AIR WILL LAG BEHIND THE FRONT
ENOUGH THAT LOW TEMPS WILL NOT BE AFFECTED AS SIGNIFICANTLY. WILL
KEEP THE MILD LOWS FOR TONIGHT. WE MAY EVEN NEED TO BUMP THEM UP A
FEW DEGREES FROM THE CURRENT FORECAST.

SHIMON

&&

.AVIATION...
ISSUED 1218 PM CDT SUN APR 3 2011...FOR THE 06Z TAFS

THE LINE OF STORMS HAS GENERALLY DIMINISHED AS IT HAS ARRIVED IN
OUR WESTERN CWA. WILL STILL KEEP A 2 HOUR WINDOW OF TEMPO FOR MVFR
CIGS/VIS AS THE COLD FRONT PROGRESSES EAST. THE LINE IS BROKEN
INTO SEGMENTS...SO CONFIDENCE IS NOT HIGH THAT EACH SITE WILL
REACH THAT MVFR CRITERIA. THE STRONGEST STORM APPROACHING THE AREA
IS EXPECTED TO AFFECT SPI BY 0630Z AND DEC BY 0745Z...IF IT HOLDS
TOGETHER. STRONG WINDS WOULD BE THE MAIN HAZARD...WITH HAIL POSSIBLE.

WINDS BEHIND THE FRONT ARE LOOKING STRONGER THAN PREVIOUSLY
FORECAST. WE COULD SEE WINDS OVER 30 KT AT ALL TAF SITES BY 12Z-
15Z...ESPECIALLY INCREASING AS MIXING EXTENDS INTO THE LOWER
TROPOSPHERE.

MVFR CLOUDS MAY LINGER THROUGH MUCH OF THE DAY...BUT PRECIP
SHOULD DIMINISH BY 17Z-18Z. WE KEPT VCSH TOMORROW MORNING...BUT
CONFIDENCE IS LOW THAT MEASURABLE PRECIP WILL OCCUR VERY FAR BEHIND
THE LINE OF STORMS.

NORTHWEST WIND GUSTS SHOULD DIMINISH BELOW 20KT AFTER 00Z MONDAY EVENING.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 205 PM CDT SUN APR 3 2011

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN THIS PERIOD WILL BE WITH THE SEVERE WEATHER
POTENTIAL THIS EVENING AS THE COLD FRONT PUSHES INTO OUR AREA.

SHORT TERM MODELS IN DECENT AGREEMENT WITH RESPECT TO THE TIMING
OF THE COLD FRONTAL PASSAGE ACRS THE FORECAST AREA LATER THIS
EVENING. FRONT OVER CENTRAL IOWA EARLY THIS AFTERNOON IS FORECAST
TO APPROACH THE MISSISSIPPI RIVER BY 00Z AS AN AREA OF LOW PRESSURE
TRACKS INTO NE IOWA/SW WISCONSIN. STRONG PRESSURE GRADIENT AHEAD OF
FRONT HAS PRODUCED 40 TO 50+ MPH GRADIENT WINDS THIS AFTERNOON AND
EXPECT THOSE TO SLOWLY DIMINISH AS THE FRONT APPROACHES...ESP ACRS
THE NORTHWEST LATER THIS EVENING. HI-RES MODEL SOLUTIONS CONTINUE
TO SUGGEST CONVECTIVE INITIATION RIGHT ALONG THE COLD FRONT EARLY
THIS EVENING OUT TO OUR NORTHWEST WHERE THE CAP WILL HAVE WEAKENED
CONSIDERABLY.

CONVECTIVE SIMULATIONS FROM BOTH THE 4KM WRF AND NCEP'S HI-RES
ARW AND NMM MODELS INDICATE CONVECTIVE MODE WILL EVOLVE FROM
DISCRETE SUPERCELLS ACRS NRN MO INTO EASTERN IOWA INTO MORE OF A
QUASI-LINEAR CONVECTIVE SYSTEM LATER THIS EVENING AS IT HEADS INTO
OUR AREA. VERY IMPRESSIVE LOW LEVEL (MOSTLY UNIDIRECTIONAL) SHEAR
PROFILES AHEAD OF THE SYSTEM SUGGESTS THE MAIN THREAT WOULD BE
FROM STRAIGHT LINE WIND DAMAGE AND LARGE HAIL AS FORECAST SOUNDINGS
CONTINUE TO INDICATE STEEP MID LEVEL LAPSE RATES PRESENT ACRS THE
FORECAST AREA THIS EVENING. LOCATIONS ALONG AND NW OF THE IL RIVER
HAVE THE HIGHER PROBABILITIES OF ISOLD TORNADOES EARLY THIS EVENING
AS THEY WILL BE CLOSER TO THE SFC WAVE WITH A MORE BACKED LOW
LEVEL WIND PROFILE. OPERATIONAL NAM PRECIP WATER VALUES UP TO 1.4
INCHES BY MID AND LATE EVENING...WELL ABOVE NORMAL FOR THIS TIME
OF YEAR. NAM ALSO INDICATING A SECONDARY WAVE OF LOW PRESSURE WILL
MOVE UP THE FRONT LATER THIS EVENING WHICH WILL TEND TO SLOW THE
FORWARD PROGRESS OF THE COLD FRONT OVERNIGHT. IN ADDITION...500 MB
TROF AXIS AND ADDITIONAL LIFT STILL WELL WEST OF THE FORECAST AREA
LATE TONIGHT SUGGESTING A CONTINUATION OF THE HIGHER POPS WELL INTO
MONDAY MRNG NW WITH THE HIGHEST POPS CLOSER TO THE FRONT OVER SE IL.

FRONT IS EXPECTED TO PASS OFF TO OUR EAST BY AFTERNOON WITH A
RENEWED THREAT FOR SEVERE WEATHER JUST OFF TO OUR EAST AND SOUTH
TOMORROW AFTN. UPPER LEVEL TROF IS THEN FORECAST TO SHIFT OFF TO
OUR EAST MONDAY NIGHT TAKING ANY LINGERING RAIN CHANCES ACRS OUR
SE WITH IT. QUIETER WEATHER TO SETTLE INTO THE MIDWEST FOR TUESDAY
AND WEDNESDAY AND HIGH PRESSURE BUILDS INTO THE REGION. NEXT
SHORTWAVE AND FRONTAL BOUNDARY FORECAST TO APPROACH THE AREA
DURING THE DAY WEDNESDAY BUT MOISTURE AVAILABILITY AHEAD OF THE
SYSTEM LOOKS MEAGER AT BEST.

NOT A GREAT DEAL OF TEMP DROP OFF EXPECTED THRU MOST OF THE
EVENING AS THE FRONT WILL REMAIN OUT TO OUR WEST. WILL SIDE WITH
THE WARMER GUID NUMBERS...ESP ACRS THE EAST AND SOUTH WHERE THE
FRONT WILL NOT ARRIVE UNTIL MONDAY MORNING. HIGH TEMPS ON MONDAY
WILL BE DURING THE MORNING HOURS...WITH STEADY OR SLOWLY FALLING
TEMPS THEREAFTER AS STRONG LOW LEVEL COLD ADVECTION AND WIDE SPREAD
CLOUD COVER SHOULD HELP TO KEEP TEMPS FROM MAKING MUCH OF A
RECOVERY...ESP ACRS THE WEST AND NORTH.

WILL CONTINUE TO HANG ON TO THE WIND ADVSY INTO EARLY THIS EVENING
BUT AS MENTIONED ABOVE...AS THE FRONTAL BOUNDARY APPROACHES FROM
THE WEST LATER THIS EVENING...EXPECT WINDS TO SLOWLY DIMINISH...ESP
ACRS THE WEST AND NORTH.

LONG TERM...THURSDAY THROUGH SUNDAY

RATHER ACTIVE PATTERN DURING THIS PERIOD WITH MODEL SOLUTIONS
SHOWING SOME SIGNIFICANT SPREAD AFTER THURSDAY WITH RESPECT TO
THE NEXT TROF DEEPENING IN ACRS THE WESTERN PORTION OF THE COUNTRY.
PATTERN EVOLVING INTO A SOUTHWESTERLY FLOW ALOFT DURING THIS
PERIOD WITH SEVERAL SHORTWAVES FORECAST TO SHIFT NE OUT OF THE
LONGWAVE TROF POSITION. TIMING IS HANDLED DIFFERENTLY BY THE
MEDIUM RANGE MODELS AS WE HEAD TOWARDS THE END OF THE WORK WEEK
WITH THE MORE AMPLIFIED...SLOWER SOLUTION...DEPICTED ON THE LATEST
ECMWF LOOKING MORE REASONABLE. EVEN WITH THAT SOLUTION...WILL HAVE
TO HOLD ON TO AT LEAST LOW CHANCE POPS DURING THIS PERIOD AS THE
COLD FRONT THAT IS FORECAST TO PUSH ACRS THE FORECAST AREA LATE
ON WEDNESDAY WILL BE CLOSE TO OUR AREA INTO NEXT WEEKEND...ENHANCING
THE CHANCES FOR SHOWERS AND THUNDERSTORMS AS THE SHORTWAVES KICK
OUT OF THE SOUTHWEST TROF. WITH THE TRANSITION TO A SOUTHWESTERLY
FLOW ALOFT...TEMPS WILL BE CLOSE TO OR ABOVE NORMAL DURING THIS
PERIOD.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 3, 3:10 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT SUN APR 3 2011

ILZ027>031-036-037-040-041-047-049-050-041100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
310 PM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS WILL GUST UP TO 40 MPH AT TIMES INTO EARLY
EVENING...BEFORE DIMINISHING.

SEVERE STORMS ARE POSSIBLE TONIGHT AS A STRONG COLD FRONT PUSHES
THROUGH THE AREA. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
THE PRIMARY SEVERE WEATHER THREATS. LARGE HAIL ALSO POSSIBLE...
ESPECIALLY WEST OF THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST WINDS BEHIND THE FRONT WILL GUST FROM 30 TO 35 MPH ON
MONDAY.

PERIODIC THUNDERSTORM CHANCES WILL OCCUR TOWARD THE END OF THE
WEEK...FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH THE MOST LIKELY
TIME FRAME BETWEEN 6 PM AND MIDNIGHT.

ILZ038-042-043-048-051>053-041100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-
310 PM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...MAINLY BETWEEN I-55 AND THE ILLINOIS RIVER.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS WILL GUST IN EXCESS OF 40 MPH AT TIMES INTO
EARLY EVENING...THEN SLOWLY DIMINISH.

SEVERE STORMS ARE POSSIBLE TONIGHT AS A STRONG COLD FRONT PUSHES
THROUGH THE AREA. DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT...WITH LARGE HAIL ALSO POSSIBLE. HOWEVER...AN
ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST WINDS BEHIND THE FRONT WILL GUST FROM 30 TO 35 MPH ON
MONDAY.

PERIODIC THUNDERSTORM CHANCES WILL OCCUR TOWARD THE END OF THE
WEEK...FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH THE MOST LIKELY
TIME FRAME BETWEEN 9 PM AND 2 AM.

ILZ044>046-054>057-061>063-066>068-071>073-041100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
310 PM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS WILL GUST FROM 45 TO 50 MPH INTO EARLY
EVENING...THEN SLOWLY DIMINISH THE REMAINDER OF THE EVENING.

SEVERE STORMS ARE POSSIBLE TONIGHT...PRIMARILY AFTER MIDNIGHT...
AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREAT. LARGE HAIL IS ALSO
POSSIBLE...PRIMARILY IN AREAS NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING...BUT
WILL DIMINISH BY MIDDAY AS THE FRONT PUSHES FURTHER AWAY FROM THE
REGION.

PERIODIC THUNDERSTORM CHANCES WILL OCCUR TOWARD THE END OF THE
WEEK...FROM THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY AFTER MIDNIGHT.

GEELHART

In the hours before

Special weather statement, Apr 3, 11:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1120 PM CDT SUN APR 3 2011

ILZ030-040445-
MARSHALL-
1120 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ALERT FOR WESTERN MARSHALL COUNTY UNTIL 1145
PM CDT...

AT 1118 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HENRY...OR NEAR LACON...MOVING NORTHEAST AT 70 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN MARSHALL COUNTY...INCLUDING THE CITY OF HENRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 4114 8932 4111 8933 4111 8925 4110 8920
      4097 8945 4097 8948 4112 8958 4115 8945
      4115 8938
TIME...MOT...LOC 0420Z 241DEG 61KT 4110 8937

AEJ
Local storm report, Apr 3, 11:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     NON-TSTM WND GST OLNEY                   38.73N 88.09W
04/03/2011  M55 MPH          RICHLAND           IL   MESONET

&&

25
Special weather statement, Apr 4, 12:11 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 AM CDT MON APR 4 2011

ILZ027>030-036-040600-
FULTON-KNOX-MARSHALL-PEORIA-STARK-
1211 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...
NORTHWESTERN MARSHALL...PEORIA AND SOUTHERN STARK COUNTIES UNTIL 100
AM CDT...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS WEST OF A LINE FROM TABLE
GROVE...TO CANTON...TO HENRY...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN FULTON...KNOX...MARSHALL...PEORIA AND STARK COUNTIES...
INCLUDING THE CITIES OF TRIVOLI...HANNA CITY...PEORIA AND DUNLAP...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 4113 8954 4069 8961 4059 8969 4035 9043
      4111 9043
TIME...MOT...LOC 0509Z 245DEG 42KT 4072 8990

AEJ
Local storm report, Apr 4, 12:13 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     N CANTON                40.56N 90.04W
04/04/2011  M58 MPH          FULTON             IL   TRAINED SPOTTER

&&

25
Special weather statement, Apr 4, 12:25 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1225 AM CDT MON APR 4 2011

ILZ036-040-041-047>051-040615-
CASS-FULTON-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
1225 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ALERT FOR CASS...MASON...MENARD...NORTHERN
MORGAN...NORTHERN SCOTT...NORTHWESTERN SANGAMON...SCHUYLER AND
SOUTHERN FULTON COUNTIES UNTIL 115 AM CDT...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM BROOKLYN...TO
RUSHVILLE...TO NAPLES...MOVING EAST AT 65 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  LITTLETON...
  CHAPIN...
  BEARDSTOWN...
  BROWNING...
  BLUFF SPRINGS...
  ARENZVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN...OXVILLE...FREDERICK...
MERRITT...RAY AND CONCORD.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9076 4028 9046 4036 9045 4048 8998
      4028 8970 3987 8958 3967 9059 3979 9060
      3982 9058 3988 9059 3992 9054 3998 9052
      3997 9059 4005 9063 4024 9092
TIME...MOT...LOC 0524Z 252DEG 55KT 4021 9075 4007 9054
          3977 9057

AEJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:20 PM CDTSpecial Weather StatementILXMarshall25 min
Apr 4, 12:11 AM CDTSpecial Weather StatementILXFulton, Knox, Peoria, Stark49 min
Apr 4, 12:25 AM CDTSpecial Weather StatementILXCass, Mason, Menard, Schuyler50 min
Apr 4, 5:11 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper35 min
Apr 4, 8:08 AM CDTSpecial Weather StatementILXClark, Crawford52 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.